MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient's aorta and internal carotid artery (ica) were tortuous with the ica total occlusion by a long thrombus.The react 71 could hardly be advanced, and the physician felt a lot of resistance throughout the thrombectomy procedure.When the catheter was retrieved, it was discovered the tip marker band was detached and remained in the patient's eca, and the distal segment of the catheter was damaged.It was noted the catheter had not been shaped, and there was no surgical or medicinal intervention required.A replacement catheter was used to continue the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for mechanical thrombectomy in the internal carotid artery (ica).It was noted the patient's vessel tortuosity was severe.Ancillary devices include a neuromax 088 90cm.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received on (b)(6) 2021.There was no plan to remove the marker band in the future.Nothing was done to secure the dislodged marker band within the vessel.
 
Additional Manufacturer Narrative
H3: the react-71 catheter was returned for analysis.The total and usable lengths of the react 71 catheter were found within specifications.The catheter tip and marker band appeared to be broken off and missing from the catheter.The catheter body was found to be flattened at 20.0cm to 33.5cm from the distal tip.In addition, the catheter body was to be kinked at 27.0cm, 53.0cm and 80.0cm from the catheter hub.No damages or irregularities were found with the react 71 hub.The neuron max 088 sheath appeared not compatible for use with the react-71 catheter (od = 0.086") as it has a labeled inner diameter (id) of 0.088".The react-71 catheter was flushed with water and found to be patent.The returned catheter could not be used for testing with an in-house catheter due to its damaged condition.No other anomalies were observed.Based on the reported information and the device analysis, the customer¿s report of "marker band dislodged", "catheter resistance" and "catheter kink/damage" were confirmed as the returned react-71 catheter was found severely damaged with the marker band broken off and left inside the patient.The react-71 catheter appeared not compatible for use with the neuron max 088 sheath.It is likely these damages occurred when the customer attempted to advance the react-71 through the neuron max 088 against the resistance.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12211545
Report Number2029214-2021-00906
Device Sequence Number17388665
Product Code DQY
UDI-Device Identifier00847536031784
UDI-Public00847536031784
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB054556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer07/28/2021
10/07/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/20/2021
10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;